Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 6, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Mar 14, 2014, 1:00 PM PDT for San Diego County, California. It took effect at Mar 15, 2014, 10:00 AM PDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 1:00 PM PDT (20:00 UTC)
- In effect from
- Mar 15, 2014, 10:00 AM PDT
- Expired
- Mar 18, 2014, 12:00 PM PDT
- In force
- 3 days
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WHUS46 KSGX 142000 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT FRI MAR 14 2014 ...STRONG RIP CURRENTS AND INCREASING SURF THROUGH MONDAY... .A NORTHWEST SWELL OF 4 FT WILL CREATE ELEVATED SURF SOUTH OF DEL MAR AND STRONG RIP CURRENTS AT SOME BEACHES TODAY. THE SWELL WILL SUBSIDE THROUGH SUN MORNING...INCREASING AGAIN SUN NIGHT THROUGH MON AS ANOTHER STEEPLY ANGLED NORTHWEST SWELL OF 7 FT/16-18 SECONDS MOVES IN. THIS WILL PRODUCE ELEVATED SURF FOR MOST AREAS...AND LOCALLY STRONG RIP CURRENTS ONCE AGAIN. BEACHES SOUTH OF DEL MAR...AS WELL AS HUNTINGTON BEACH...WOULD BE FAVORED FOR THE LARGEST SETS OF 7 FT OR MORE ON MON. CAZ042-043-150400- /O.NEW.KSGX.BH.S.0006.140315T1700Z-140318T0500Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 100 PM PDT FRI MAR 14 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE MONDAY EVENING. * WAVES AND SURF...3 TO 5 FEET FOR MOST LOCATIONS...WITH LOCAL SETS OF 7 TO 8 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...INCREASING SURF THROUGH MONDAY. * IMPACTS...LONG PERIOD NORTHWEST SWELL WILL RESULT IN STRONG RIP CURRENTS AND ELEVATED SURF...RESULTING IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ TS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
10 follow-up statements
098 WHUS46 KSGX 150404 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 PM PDT FRI MAR 14 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY... .SLIGHTLY ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA BEACHES THROUGH SUNDAY. A LONG PERIOD NORTHWEST SWELL OF 7-8 FT/16- 18 SECONDS ARRIVES LATE SUNDAY. THIS WILL PRODUCE LARGER SURF AND CONTINUE THE RISK OF STRONG RIP CURRENTS INTO MONDAY. HIGHEST SURF MONDAY WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF AND SWELL WILL BEGIN TO SUBSIDE LATE MONDAY. CAZ042-043-151630- /O.CON.KSGX.BH.S.0006.140315T1700Z-140318T0500Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 904 PM PDT FRI MAR 14 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY EVENING... * WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS...WITH LOCAL SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR SATURDAY. SURF INCREASING TO 3 TO 5 FEET WITH SETS TO 7 FEET MONDAY. * TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH THE WEEKEND. HIGHEST SURF LATE SUNDAY AND MONDAY. * IMPACTS...LONG PERIOD NORTHWEST SWELL WILL RESULT IN STRONG RIP CURRENTS AND ELEVATED SURF...RESULTING IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ SS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
738 WHUS46 KSGX 151241 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 541 AM PDT SAT MAR 15 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY... .TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD NORTHWEST SWELL WILL BUILD TOWARD AREA BEACHES SUNDAY AFTERNOON. THIS WILL PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK. CAZ042-043-152100- /O.CON.KSGX.BH.S.0006.140315T1700Z-140318T0500Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 541 AM PDT SAT MAR 15 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PDT THIS MORNING THROUGH MONDAY EVENING... * WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS...WITH LOCAL SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR SATURDAY. SURF INCREASING TO 3 TO 5 FEET WITH OCCASIONAL SETS TO 7 FEET OR MORE MONDAY. * TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST SURF LATE SUNDAY AND MONDAY. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
174 WHUS46 KSGX 152047 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 147 PM PDT SAT MAR 15 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY... .TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD NORTHWEST SWELL WILL BUILD TOWARD AREA BEACHES SUNDAY AFTERNOON. THIS WILL PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK. CAZ042-043-160900- /O.CON.KSGX.BH.S.0006.000000T0000Z-140318T0500Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 147 PM PDT SAT MAR 15 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS...WITH LOCAL SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR TODAY. SURF INCREASING TO 3 TO 5 FEET LATE SUNDAY...WITH OCCASIONAL SETS TO 7 FEET OR GREATER MONDAY. * TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST SURF LATE SUNDAY AND MONDAY. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ TS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
958 WHUS46 KSGX 160837 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 AM PDT SUN MAR 16 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY... .TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD NORTHWEST SWELL WILL BUILD SUNDAY AFTERNOON AND OVERNIGHT. THIS WILL PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK. CAZ042-043-161700- /O.CON.KSGX.BH.S.0006.000000T0000Z-140318T0500Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 137 AM PDT SUN MAR 16 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS TODAY...WITH LOCAL SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR BY EVENING. SURF INCREASING TO 3 TO 6 FEET MONDAY WITH OCCASIONAL SETS TO 7 FEET OR MORE AT FAVORED WEST FACING BEACHES. * TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST SURF MONDAY. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
291 WHUS46 KSGX 161655 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 AM PDT SUN MAR 16 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH MONDAY... .TIDAL SWINGS AND PERIODS OF ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. A LONG-PERIOD NORTHWEST SWELL WILL BUILD THIS AFTERNOON AND OVERNIGHT AND WILL PRODUCE LARGER SURF. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK. CAZ042-043-170300- /O.CON.KSGX.BH.S.0006.000000T0000Z-140318T0500Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 955 AM PDT SUN MAR 16 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WAVES AND SURF...2 TO 4 FEET FOR MOST LOCATIONS TODAY...WITH LOCAL SETS OF 5 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR BY EVENING. SURF INCREASING TO 3 TO 6 FEET MONDAY WITH OCCASIONAL SETS TO 7 FEET OR MORE AT FAVORED WEST FACING BEACHES. * TIMING...STRONG RIP CURRENTS POSSIBLE THROUGH MONDAY. HIGHEST SURF MONDAY. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ TS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
156 WHUS46 KSGX 170218 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 718 PM PDT SUN MAR 16 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH TUESDAY... .LARGE TIDAL SWINGS AND ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT AREA BEACHES THROUGH TUESDAY. A LONG-PERIOD NORTHWEST SWELL WILL BUILD TONIGHT AND PEAK MONDAY. HIGHEST SURF WILL BE SOUTH OF DEL MAR AND AROUND HUNTINGTON BEACH. SURF WILL REMAIN ELEVATED THROUGH TUESDAY AS A FRESH...SHORTER PERIOD NORTHWEST SWELL ARRIVES MONDAY NIGHT. SURF WILL DECREASE BY MIDWEEK. CAZ042-043-171300- /O.EXT.KSGX.BH.S.0006.000000T0000Z-140319T0300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 718 PM PDT SUN MAR 16 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * WAVES AND SURF...SURF INCREASING TO 3 TO 6 FEET MONDAY WITH OCCASIONAL SETS TO 7 FEET OR MORE AT FAVORED WEST FACING BEACHES. * TIMING...STRONG RIP CURRENTS AND ELEVATED SURF TONIGHT THROUGH LATE TUESDAY AFTERNOON. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ SS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
422 WHUS46 KSGX 170923 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 223 AM PDT MON MAR 17 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH TUESDAY MORNING... .LARGE TIDAL SWINGS AND ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT THE BEACHES THROUGH TUESDAY MORNING. A NORTHWEST SWELL WILL BUILD TODAY...PEAK TONIGHT...AND GRADUALLY DECREASE TUESDAY. HIGHEST SURF WILL BE SOUTH OF DEL MAR. CAZ042-043-172030- /O.EXT.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 223 AM PDT MON MAR 17 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY MORNING... * WAVES AND SURF...SURF INCREASING TO 3 TO 6 FEET TODAY WITH A FEW SETS TO 7 FEET AT FAVORED WEST FACING BEACHES. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ MM THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
868 WHUS46 KSGX 172020 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PDT MON MAR 17 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH TUESDAY MORNING... .LARGE TIDAL SWINGS AND ELEVATED SURF WILL GENERATE STRONG RIP CURRENTS AT THE BEACHES THROUGH TUESDAY MORNING. A NORTHWEST SWELL WILL BUILD TODAY...PEAK TONIGHT...AND GRADUALLY DECREASE TUESDAY. HIGHEST SURF WILL BE SOUTH OF DEL MAR. CAZ042-043-180900- /O.CON.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 120 PM PDT MON MAR 17 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WAVES AND SURF...SURF PEAKING AT 3 TO 6 FEET TODAY WITH A FEW SETS TO 7 FEET AT FAVORED WEST FACING BEACHES. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ TS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
479 WHUS46 KSGX 180847 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 147 AM PDT TUE MAR 18 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF THROUGH NOON TODAY... .HIGHER THAN NORMAL SURF DUE TO AN ELEVATED NW SWELL WILL BEGIN TO LOWER TODAY. SURF TO 6 FEET WILL BE POSSIBLE ALONG WESTERLY FACING BEACHES...MAINLY THIS MORNING. HIGHEST SURF WILL BE SOUTH OF DEL MAR. LARGE TIDAL SWINGS AND HIGHER THAN NORMAL SURF WILL ALSO GENERATE STRONG RIP CURRENTS AT THE BEACHES. CAZ042-043-181900- /O.CON.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 147 AM PDT TUE MAR 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PDT TODAY... * SURF...3 TO 6 FEET...WITH SURF LOWERING THROUGH THE AFTERNOON. * TIMING...THROUGH NOON TODAY. * IMPACTS...STRONG RIP CURRENTS AND ELEVATED SURF WILL RESULT IN DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JJT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
113 WHUS46 KSGX 181857 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1157 AM PDT TUE MAR 18 2014 ...BEACH HAZARDS STATEMENT EXPIRES AT NOON TODAY... CAZ042-043-182000- /O.EXP.KSGX.BH.S.0006.000000T0000Z-140318T1900Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1157 AM PDT TUE MAR 18 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PDT TODAY... SURF HEIGHTS WILL CONTINUE TO DECREASE THROUGH THIS AFTERNOON...THEREFORE THE BEACH HAZARDS STATEMENT HAS BEEN ALLOWED TO EXPIRE. $$ JT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 14, 9:10 AM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 14, 9:10 AM PDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 910 AM PDT FRI MAR 14 2014 .SYNOPSIS... HIGH PRESSURE SURFACE AND ALOFT WILL STRENGTHEN OVER CALIFORNIA THROUGH THE WEEKEND WITH A WARMING TREND...SPREADING TOWARDS THE COAST ON SUNDAY. WEAK OFFSHORE FLOW WILL PRODUCE LOCAL GUSTY NORTHEAST WINDS BELOW CANYONS AND PASSES AT TIMES. A TROUGH OF LOW PRESSURE MOVING FROM THE PACIFIC NORTHWEST INTO THE CENTRAL AND SOUTHERN ROCKIES AND PLAINS WILL BRING ONSHORE FLOW AND COOLING MONDAY AND EARLY TUESDAY...FOLLOWED BY WEAK OFFSHORE FLOW LATE TUESDAY INTO THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH SUNDAY)... LOOKS LIKE SPRINGLIKE CONDITIONS SHOULD BE IN PLACE OVER THE REGION THROUGH AT LEAST EARLY NEXT WEEK. THE MODELS SHOW A 1030 MB SURFACE HIGH DEVELOPING OVER THE GREAT BASIN FOR SATURDAY MORNING TO HELP DEVELOP SOME OFFSHORE FLOW FOR OUR AREA. A QUICK LOOK AT THE WRF CROSS SECTION SHOWS SOME 20 TO 25 KNOT WINDS THROUGH THE SAN DIEGO COUNTY MOUNTAINS SATURDAY AND AGAIN EARLY ON SUNDAY...SO NOT MUCH TO SEE THERE...EXCEPT FOR SOME LOCAL GUSTS INTO THE 40S WILL PROBABLY SHOW UP IN THE WINDIEST AREAS. NAM BUFKIT DATA SHOW POTENTIAL FOR SOME LOW CLOUDS AT LEAST ON THE SOUTH COAST ON SATURDAY...BUT DRIES OUT FOR SUNDAY. THIS SHOULD COINCIDE WITH A GOOD WARMUP THEN. COULD EVEN GO UP INTO THE 90S IN THE DESERT...NOT TOO STRANGE AS SPRING BEGINS NEXT WEEK. ECMWF ENSEMBLES LOOK PRETTY MUCH THE SAME AS THE DETERMINISTIC RUN OUT THROUGH SUNDAY...WITH RIDGING CONDITIONS DEVELOPING. THIS WARMING SHOULD PUSH HIGH TEMPERATURES FOR SUNDAY TO 15 TO 20 DECREES ABOVE AVERAGE FOR THE COAST AND VALLEYS AND 5 TO 10 DECREES ABOVE AVERAGE FOR THE MOUNTAINS AND DESERTS. && .LONG TERM (MONDAY THROUGH THURSDAY)... THE ECMWF ENSEMBLES BEGINS TO DEVIATE SOME FROM THE DETERMINISTIC RUN TUESDAY AFTERNOON BUT NOT OF MUCH SIGNIFICANCE. THERE IS SOME FALLING OF THE HEIGHTS AND AN ONSHORE FLOW DEVELOPMENT AND COOLING BY MONDAY...CONTINUING INTO TUESDAY. THIS COULD BRING SOME LOW CLOUDS BACK TO THE AREA BY TUESDAY MORNING...WITH ADDITIONAL COOLING. COULD BE SOME GUSTY MOUNTAIN AND DESERT WINDS AS WELL. WEDNESDAY AND THURSDAY MAY SEE SOME SLOW WARMING. && .AVIATION... 141500Z...COAST/VALLEYS...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH EARLY THIS EVENING. BETTER STRATUS DEVELOPMENT EXPECTED LATE TONIGHT...THOUGH SHALLOWER AND MAINLY CONFINED TO THE COAST AND WESTERN VALLEYS. CIGS AT COASTAL AIRPORTS FORMING AOB 1500 FT MSL AFTER 15/06Z...THROUGH CONFIDENCE IN ONSET TIMING IS RELATIVELY LOW. RAPID CLEARING OF STRATUS SAT MORNING AS FLOW BEGINS TO TURN OFFSHORE. MTNS/DESERTS...CLEAR WITH NO VIS RESTRICTIONS THROUGH SAT MORNING. && .MARINE... A NORTHWEST SWELL OF 4 FT WILL CREATE ELEVATED SURF SOUTH OF DEL MAR AND STRONG RIP CURRENTS AT SOME BEACHES TODAY. THE SWELL WILL SUBSIDE THROUGH SUN MORNING...INCREASING AGAIN SUN NIGHT THROUGH MON AS ANOTHER STEEPLY ANGLED NW SWELL OF 7 FT/16-18 SECONDS MOVES IN. THIS WILL PRODUCE ELEVATED SURF FOR MOST AREAS...AND LOCALLY STRONG RIP CURRENTS ONCE AGAIN. BEACHES SOUTH OF DEL MAR...AS WELL AS HUNTINGTON BEACH...WOULD BE FAVORED FOR THE LARGEST SETS OF 7 FT OR MORE ON MON. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...SMALL AVIATION/MARINE...TS
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.